Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Bismarck, ND

June 11, 2007McKenzie County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2007, 11:52 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 11:52 PM CDT (04:52 UTC)
Expired
Jun 12, 2007, 12:45 AM CDT
In force
53 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties McKenzie County, ND, Williams County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 11:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 120455
SVRBIS
NDC053-105-120545-
/O.NEW.KBIS.SV.W.0101.070612T0452Z-070612T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1152 PM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
  WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
  THIS INCLUDES THE CITY OF WILLISTON...

* UNTIL 1245 AM CDT

* AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  WILLISTON...AND MOVING NORTHEAST AT 30 MPH. ANOTHER SEVERE STORM
  WAS JUST NORTH OF EPPING...ALSO MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLISTON AROUND 1205 AM CDT...
  RAY AROUND 1205 AM CDT...
  TEMPLE AROUND 1215 AM CDT...
  TIOGA AROUND 1225 AM CDT...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4864 10387 4799 10395 4816 10285 4863 10291

$$

JV
2 follow-up statements
000 
WWUS53 KBIS 120524
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1223 AM CDT TUE JUN 12 2007

NDC053-105-120545-
/O.CON.KBIS.SV.W.0101.000000T0000Z-070612T0545Z/
WILLIAMS ND-MCKENZIE ND-
1223 AM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTH CENTRAL MCKENZIE AND WILLIAMS COUNTIES...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR RAY...OR
ABOUT 27 MILES NORTHEAST OF WILLISTON...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIOGA AROUND 1235 AM CDT...
  8 MILES SOUTH OF MCGREGOR AROUND 1245 AM CDT...

LAT...LON 4864 10387 4799 10395 4816 10285 4863 10291

$$

JV
000 
WWUS53 KBIS 120544
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1243 AM CDT TUE JUN 12 2007

NDC053-105-120553-
/O.EXP.KBIS.SV.W.0101.000000T0000Z-070612T0545Z/
WILLIAMS ND-MCKENZIE ND-
1243 AM CDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCKENZIE AND
WILLIAMS COUNTIES EXPIRES AT 1245 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A 
SIGNIFICANT THREAT. THE THUNDERSTORM WAS 5 MILES SOUTHWEST OF 
MCGREGOR AND MOVING NORTHEAST AT 25 MPH. EXPECT LIGHTNING AND BRIEF 
HEAVY RAIN FROM THIS STORM.

LAT...LON 4864 10387 4799 10395 4816 10285 4863 10291

$$

JV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:15 PM CDT, 8 hours 37 minutes earlier.

Area forecast discussion, Jun 11, 3:15 PM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT MON JUN 11 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
MAIN CONCERNS IN THE SHORT TERM ARE THE SEVERE WEATHER AND HEAVY
RAIN POTENTIAL. NAM LOOKS BEST FOR THE OVERNIGHT...AND THEN GFS.
HAVE FOLLOWED HPC QPF CLOSELY.

SATELLITE AND RADAR THIS AFTERNOON SHOWS THAT CONVECTION IS SLOW TO
INITIATE...LIKE YESTERDAY. SIGNIFICANT CAPE AVAILABLE FOR SEVERE
WEATHER TONIGHT. NAM SHOWS CONVECTION BEGINNING IN THE WEST BY
EVENING VICINITY SLOW MOVING SURFACE LOW PRESSURE TROUGH.
THEN...LIKE THE NAM...EXPECT A SIGNIFICANT BAND OF CONVECTION
ACROSS THE CENTRAL BEFORE MIDNIGHT. 12Z MODELS A LITTLE SLOWER WITH
THE EASTWARD PROGRESSION OF THINGS...SO HAVE DROPPED POPS A BIT IN
THE JMS AREA FOR TONIGHT.

PER THE GFS...THE FRONTAL BOUNDARY WILL HANG THROUGH CENTRAL NORTH
DAKOTA ON TUESDAY. FORECAST SOUNDINGS SHOW SOMEWHAT LESSER CAPE FOR
TUESDAY...BUT STILL SUFFICIENT FOR SOME STRONG STORMS...AND OF
COURSE HEAVY RAINFALL. HPC QPF FORECASTS 1 TO 1.5 INCHES OF RAIN
ACROSS CENTRAL NORTH DAKOTA BY 00Z WED. NAM AND GFS BOTH INDICATE
THAT THERE COULD BE SOME SPOTTY AMOUNTS OVER 2 INCHES. SO...BECAUSE
OF THE QPF AND LAST WEEKS HEAVY RAINFALL...WILL ISSUE A FLOOD WATCH
FOR PORTIONS OF SOUTHWEST AND MUCH OF CENTRAL NORTH DAKOTA FOR
TONIGHT AND TUESDAY.

FOR TUESDAY NIGHT AND WEDNESDAY...RAIN AND THUNDERSTORM CHANCES
CONTINUE WITH SURFACE BOUNDARY NEAR JAMESTOWN. THERE IS THE
POTENTIAL FOR A HEAVY RAIN EVENT FROM JAMESTOWN AND SOUTH INTO
WEDNESDAY. BUT...WILL HOLD OFF ON A WATCH THERE FOR NOW. THIS AREA
ALSO VERY WET AT THIS TIME. AS PER THE EARLIER FORECASTS...EVENT
SHOULD BE PRETTY MUCH OVER BY WEDNESDAY NIGHT.

MADE VERY LITTLE CHANGE TO TEMPERATURE FORECASTS. EXPECT
TEMPERATURES TO COOL INTO THE UPPER 70S NORTHWEST TO LOWER 80S EAST
ON TUESDAY AS THE FRONT MOVES EAST...THEN MAINLY 70S FOR WEDNESDAY.
OVERNIGHT LOWS WILL BE MILD WITH THE HIGH DEWPOINTS...SOUTHEAST
WINDS AND CLOUD COVER. OF COURSE...AREAS OF PERSISTENT RAIN WILL BE
COOLER.

.LONG TERM...THURSDAY THROUGH MONDAY...
THE GFS CONTINUES TO BRING AN UPPER LEVEL LOW ACROSS THE ROCKIES ON
FRIDAY AND FRIDAY NIGHT.  THE ASSOCIATED SURFACE LOW DEVELOPS ON THE
LEE OF THE ROCKIES THEN BEGINS TO MOVE SLOWLY EAST.  THIS WILL SET
UP YET ANOTHER PERIOD OF CONVECTIVE WEATHER.  WILL BRING IN A CHANCE
OF TSTMS TO THE FORECAST AREA SATURDAY THROUGH MONDAY.

&&

.AVIATION...
A COLD FRONT ALONG THE MONTANA NORTH DAKOTA BORDER WILL BE THE FOCUS
OF CONVERGENCE AS IT MOVES SLOWLY EAST THIS EVENING.  DEWPOINTS HAVE
RISEN ACROSS NORTH DAKOTA DURING THE DAY LEADING TO AN INCREASINGLY
UNSTABLE AIRMASS.  THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG THE
FRONT AND MOVE NORTHEAST AT ABOUT 20 TO 25 KTS.  LARGE HAIL...STRONG
WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING CAN BE EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
TUESDAY EVENING FOR NDZ010>012-018>022-033>035-040>046.

&&

JF/TSW
Hazardous weather outlook, Jun 11, 4:01 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
401 PM CDT MON JUN 11 2007

NDZ001>005-009-013-017-023-025-031-032-036-037-047-048-050-051-
122115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-PIERCE-MCKENZIE-
WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
401 PM CDT MON JUN 11 2007 /301 PM MDT MON JUN 11 2007/

...SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN WESTERN NORTH
DAKOTA AND MOVE INTO THE CENTRAL PART OF THE STATE DURING THE
EVENING. SEVERE THUNDERSTORMS ARE LIKELY WITH THE POTENTIAL FOR
VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE
POSSIBLE. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN
DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST
FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE TUESDAY
AND TUESDAY NIGHT...MAINLY ACROSS CENTRAL NORTH DAKOTA. A CHANCE
OF THUNDERSTORMS CONTINUES THROUGH SUNDAY.

RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES
RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT. SPOTTERS COULD BE REQUIRED AGAIN ON TUESDAY AND TUESDAY
NIGHT.

NDZ010>012-018>022-033>035-040>046-122115-
MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
401 PM CDT MON JUN 11 2007 /301 PM MDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING. REFER TO THE LATEST
FLOOD WATCH STATEMENT FOR DETAILS.

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN WESTERN NORTH
DAKOTA AND MOVE INTO THE CENTRAL PART OF THE STATE DURING THE
EVENING. SEVERE THUNDERSTORMS ARE LIKELY WITH THE POTENTIAL FOR
VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE
POSSIBLE. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN
DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST
FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE TUESDAY
AND TUESDAY NIGHT...MAINLY ACROSS CENTRAL NORTH DAKOTA. A CHANCE
OF THUNDERSTORMS CONTINUES THROUGH SUNDAY.

RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES
RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT. SPOTTERS COULD BE REQUIRED AGAIN ON TUESDAY AND TUESDAY
NIGHT.

JV

In the hours before

Local storm report, Jun 11, 5:54 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
554 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          21 SW CROSBY            48.70N 103.62W
06/11/2007                   DIVIDE             ND   PUBLIC

            BRIEF TOUCHDOWN.

&&

CLH/RSL
Local storm report, Jun 11, 7:09 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             12 SE CROSBY            48.79N 103.11W
06/11/2007  E1.75 INCH       DIVIDE             ND   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS ONGOING AT THE TIME OF THE
            REPORT.

&&

CLH/RSL
Local storm report, Jun 11, 7:36 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          1 W CROSBY              48.91N 103.32W
06/11/2007                   DIVIDE             ND   PUBLIC

            BRIEF TORNADO...RELAYED BY KFYR TV.

&&

CLH/RSL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningBISDivide64 min
Jun 11, 11:13 PM CDTSevere Thunderstorm WarningBISBowman, Slope47 min
Jun 11, 11:29 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie61 min
Jun 12, 12:02 AM CDTSevere Thunderstorm WarningBISSlope43 min
Jun 12, 12:18 AM CDTSevere Thunderstorm WarningBISWard20 min
Jun 12, 12:48 AM CDTSevere Thunderstorm WarningBISMcKenzie42 min
Jun 12, 1:26 AM CDTSevere Thunderstorm WarningBISMountrail64 min
Jun 12, 2:13 AM CDTSevere Thunderstorm WarningBISRenville, Ward62 min
Jun 12, 2:31 AM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan43 min
Jun 12, 2:49 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry56 min
Jun 12, 2:08 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer67 min
Jun 12, 2:44 PM CDTTornado WarningBISMcLean19 min
Jun 12, 2:53 PM CDTTornado WarningBISWard37 min
Jun 12, 3:29 PM CDTTornado WarningBISWard15 min
Jun 12, 3:38 PM CDTSevere Thunderstorm WarningBISBottineau40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.